Rebound heartburn from quitting Carafate?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sidiosquiere
Regular Member


Date Joined Aug 2013
Total Posts : 35
   Posted 9/19/2013 10:05 PM (GMT -6)   
Hey everyone,

Today was the second time I spit up blood within minutes of drinking Carafate. After 7 weeks of taking it without improvement in my esophagus, maybe it's time I quit drinking it.

Can anyone tell me if they experienced rebound heartburn when they quit taking Carafate? I know it's not supposed to necessarily treat heartburn but provide a protective layer on the tissue, but I've also read it kills pepsin in the stomach. If I stop taking it, will excess pepsin be created?

Please help me out with this if you have answers ASAP!

Thank you!!

DOGGBONES
Veteran Member


Date Joined Apr 2012
Total Posts : 707
   Posted 9/20/2013 6:29 AM (GMT -6)   
I can't explain as to why you would spit up blood, however there should be no rebound at all from stopping carafate. It only coats and really has nothing to do with stopping reflux, your body will not produce any more or less acid, pepsin or bile by stopping or starting the use of carafate.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 12:16 PM (GMT -6)
There are a total of 2,974,129 posts in 326,156 threads.
View Active Threads


Who's Online
This forum has 161230 registered members. Please welcome our newest member, JoyfulInquisitor.
460 Guest(s), 10 Registered Member(s) are currently online.  Details
Jack@, Solaris719, sandyfeet, Scaredy Cat, UserANONYMOUS, owleyes, subduedjoy, JoyfulInquisitor, suttie, Steve Smith